Alert archive / California / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Sacramento, CA

March 4, 2009Shasta County, Tehama County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Mar 4, 2009, 5:27 PM PST for Shasta County, Tehama County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2009, 5:27 PM PST (01:27 UTC)
Expired
Mar 4, 2009, 6:30 PM PST
In force
63 min
Issued by
NWS Sacramento, CA
Area
Storm-based polygon

Counties Shasta County, CA, Tehama County, CA

The radar

The Beale AFB radar (KBBX), 107 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2009-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2009-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 050127
SVRSTO
CAC089-103-050230-
/O.NEW.KSTO.SV.W.0013.090305T0127Z-090305T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
527 PM PST WED MAR 4 2009

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL SHASTA COUNTY IN NORTHERN CALIFORNIA...
  NORTH CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 630 PM PST

* AT 521 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTH CENTRAL TEHAMA COUNTY...OR ABOUT 11   
  MILES NORTHWEST OF RED BLUFF AND 7 MILES SOUTHWEST OF COTTONWOOD.  
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF TEHAMA COUNTY.

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 4019 12234 4027 12253 4042 12238 4033 12220
TIME...MOT...LOC 0123Z 039DEG 1KT 4029 12238

$$

MCS
2 follow-up statements
000 
WWUS56 KSTO 050207
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
607 PM PST WED MAR 4 2009

CAC089-103-050230-
/O.CON.KSTO.SV.W.0013.000000T0000Z-090305T0230Z/
TEHAMA CA-SHASTA CA-
602 PM PST WED MAR 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PST
FOR EXTREME SOUTH CENTRAL SHASTA AND NORTH CENTRAL TEHAMA COUNTIES...

AT 558 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND STRONG DOWNDRAFT WINDS.  THIS STORM WAS LOCATED OVER NORTH 
CENTRAL TEHAMA COUNTY...OR ABOUT 11 MILES NORTHWEST OF RED BLUFF AND 
7 MILES SOUTHWEST OF COTTONWOOD. THIS STORM WAS NEARLY STATIONARY 
ABOUT 5 MILES WEST OF INTERSTATE 5.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM 
WHICH MEANS IT MAY BE CAPABLE OF PRODUCING A FUNNEL CLOUD OR SMALL 
TORNADO. 

LAT...LON 4019 12234 4027 12253 4042 12238 4033 12220
TIME...MOT...LOC 0202Z 039DEG 1KT 4028 12239

$$

MCS
000 
WWUS56 KSTO 050230
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
630 PM PST WED MAR 4 2009

CAC089-103-050237-
/O.EXP.KSTO.SV.W.0013.000000T0000Z-090305T0230Z/
TEHAMA CA-SHASTA CA-
627 PM PST WED MAR 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL SHASTA
AND NORTH CENTRAL TEHAMA COUNTIES EXPIRES AT 630 PM PST...

AT 6:28 PM WEATHER RADAR INDICATED THAT THE SEVERE THUNDERSTORM 
NORTHWEST OF RED BLUFF WAS WEAKENING. THIS SYSTEM STILL HAS THE 
POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS AND MAY IMPACT 
HIGHWAY 36 WEST OF RED BLUFF OVER THE NEXT HALF HOUR. 


LAT...LON 4019 12234 4027 12253 4042 12238 4033 12220
TIME...MOT...LOC 0227Z 039DEG 1KT 4027 12240

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:50 PM PST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 4, 3:50 PM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 PM PST WED MAR 4 2009

.DISCUSSION...
THUNDERSTORMS POPPING UP IN THE VALLEY WITHIN THE LAST FEW HOURS.
SEVERE THUNDERSTORMS NEAR INTERSTATE 5...ONE CLOSE TO COTTONWOOD AND
ANOTHER NEAR ARTOIS. RECEIVED A PHONE CALL REPORTING GUMBALL SIZED
HAIL WITH THE SYSTEM NEAR COTTONWOOD AND NICKLE SIZED HAIL NEAR
ARTOIS. THE THUNDERSTORM NEAR ARTOIS APPEARS TO BE ANCHORED AND
MOTORISTS SHOULD BE CAUTIOUS DRIVING NEAR THAT SECTION OF I-5.
ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE INTO THE EVENING BUT
CONVECTIVE ACTIVITY SHOULD DIMINISH QUICKLY AFTER SUNSET.

SHOWER ACTIVITY THIS EVENING AND OVERNIGHT SHOULD BE LIGHT WITH RAIN
TOTALS LESS THAN A TENTH OF AN INCH IN THE VALLEY AND SNOW UP TO 3
INCHES ALONG THE WESTERN SLOPES OF MOUNTAINS IN THE NORTHERN SIERRA
AND WESTERN PLUMAS COUNTY.

THE UPPER LEVEL TROUGH CAUSING OUR RECENT WEATHER CONTINUES TO MOVE
EASTWARD. AN EMBEDDED SHORT WAVE IS ROUNDING THE TROUGH BASE AND
SHOULD MOVE INLAND SOUTH OF THE BAY AREA LATER THIS EVENING. SHOWER
ACTIVITY WITHIN OUR CWA WILL CONTINUE TO LESSEN TOMORROW AS
A REMNANT VORTICITY MAX FROM THE TROUGH SWINGS SOUTHWARD ALONG THE
COAST TOWARDS SOCAL. SLIGHT CHANCE OF RAIN AND SNOW SHOWERS FOR
TOMORROW MORNING INTO THE AFTERNOON BUT EXPECT THUNDERSTORM ACTIVITY
TO BE LIMITED TO THE SOUTHERN SACRAMENTO COUNTY AND NORTHERN SAN
JOAQUIN VALLEY.  JBB

HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE EASTERN PACIFIC BY
FRIDAY...HOWEVER THE TAIL END OF ANOTHER WEATHER SYSTEM DROPPING
SOUTHWARD THROUGH THE NORTHERN ROCKIES AND GREAT BASIN MAY BRING
SOME SHOWERS TO THE REGION THURSDAY NIGHT INTO FRIDAY AS IT PASSES
TO OUR EAST. MOSTLY DRY WEATHER IS EXPECTED SATURDAY IN ITS WAKE AS
HIGH PRESSURE BUILDS ACROSS THE REGION.  DR

&&

.EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)...
RELATIVELY BENIGN WEATHER PATTERN EXPECTED FOR MOST OF THE EXTENDED
PERIOD. A COLD UPPER TROUGH IS EXPECTED TO SKIRT NORTHERN CALIFORNIA
SUNDAY NIGHT INTO MONDAY. IT IS STILL UNCERTAIN HOW FAR WEST THIS
TROUGH WILL PUSH BEFORE SWINGING EASTWARD. THE GFS BRINGS IT SOUTH
INTO NEVADA BEFORE SWINGING IT EASTWARD WHEREAS THE ECMWF BRINGS IT
INTO NORTHERN CALIFORNIA...WITH THE ECMWF BEING THE WETTER SOLUTION.
THE GFS HAS THE BETTER RECENT TRACK RECORD...BUT HAVE COMPROMISED
BETWEEN THE TWO MODELS FOR NOW AND LEFT A SLIGHT CHANCE OF
PRECIPITATION FOR THE MOUNTAINS. AFTER THIS STORM MOVES EASTWARD
HIGH PRESSURE WILL BUILD INTO THE AREA. DANG

&&

.AVIATION...
SCATTERED SHOWERS TODAY ACROSS INTERIOR NORTHERN CALIFORNIA AS AN
UPPER LEVEL TROUGH SLOWLY SLIDES SOUTHWARD ACROSS THE AREA.
GENERALLY VFR CONDITIONS ARE EXPECTED WITH ISOLATED MVFR IN SHOWERS.
INSTABILITY MAY GENERATE ISOLATED TS THIS AFTERNOON AND EVENING WITH
THE POSSIBILITY OF SMALL HAIL. SNOW LEVELS WILL REMAIN IN THE
2000-3000 FT RANGE THROUGH TONIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE

&&
Hazardous weather outlook, Mar 4, 5:45 AM PST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
545 AM PST WED MAR 4 2009

CAZ013>019-063-064-066>069-051500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
545 AM PST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

PERIODS OF HEAVY SNOW WILL CONTINUE THIS MORNING ACROSS THE NORTHERN
SIERRA NEVADA AND EXTREME SOUTHERN CASCADE RANGE...ESPECIALLY TO THE
SOUTH OF INTERSTATE 80. THE SNOW IS EXPECTED TO TAPER OFF TO
OCCASIONAL SHOWERS BY LATE MORNING. IN THE VALLEY...ISOLATED TO
SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON WITH LARGE
AMOUNTS OF SMALL HAIL EXPECTED TO BE THE PRIMARY THREAT FROM ANY
STRONGER STORMS THAT DEVELOP.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Mar 4, 11:30 AM PST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1130 AM PST WED MAR 04 2009

CAZ013>019-063-064-066>069-050300-
1130 AM PST WED MAR 04 2009

...RAIN AND SNOWFALL TOTALS THROUGHOUT INTERIOR NORTHERN CALIFORNIA
FROM SATURDAY FEB 24 THROUGH MONDAY MARCH 4...

A TROUGH OF LOW PRESSURE DEVELOPED OFF OF THE CALIFORNIA COAST THIS
WEEKEND...SENDING A SERIES OF SYSTEMS ACROSS NORTHERN CALIFORNIA
STARTING SATURDAY NIGHT AND CONTINUING THROUGH THIS MORNING.  THESE
SYSTEMS STARTED OUT ON THE WARM SIDE...WITH SNOW LEVELS PRIMARILY
RANGING ABOVE 6000 AND 7000 FEET.  COLDER AIR FINALLY MOVED INTO THE
REGION MONDAY NIGHT AND TUESDAY...WITH SNOW LEVELS FALLING TO
BETWEEN 2500 AND 3000 FEET BY TUESDAY EVENING.  THEREFORE...THE
MAJORITY OF THE PRECIPITATION FELL AS RAIN.  THE FOLLOWING ARE STORM
TOTALS AND LIQUID EQUIVALENTS FROM THESE STORMS...AND FINAL SNOW
DEPTHS REPORTED AT SOME OF THE RECORDING SITES.

...RAIN TOTALS FROM THE ASOS AND COOP OBSERVERS...

SHASTA DAM...........(EL 1075)......4.60
REDDING..............(EL 502).......0.94
RED BLUFF............(EL 349).......1.02
CHICO................(EL 238).......1.77
OROVILLE.............(EL 192).......1.94
PARADISE.............(EL 1750)......3.88
MARYSVILLE...........(EL 62)........1.85
KONOCTI..............(EL 2163)......4.88
SACRAMENTO...........(EL 25)........1.75
SACRAMENTO EXECUTIVE.(EL 21)........1.90
SACRAMENTO INTERNATIONAL.(EL 25)....2.08
VACAVILLE............(EL 113).......1.87
STOCKTON.............(EL 27)........0.52
MODESTO..............(EL 97)........0.45
GRASS VALLEY.........(EL 2500)......4.79
SUTTER HILL..........(EL 1300)......2.82
SAN ANDREAS..........(EL 1100)......2.41
SONORA...............(EL 1750)......4.36

...LIQUID EQUIVALENT TOTALS SINCE SATURDAY EVENING AND SNOW DEPTH
FROM THE ASOS AND COOP OBSERVERS...

BURNEY...............(EL 3158)......2.91 INCHES....T
QUINCY...............(EL 3408)......6.79 INCHES....7 INCHES
CHESTER..............(EL 4525)......4.14 INCHES....13 INCHES
MINERAL..............(EL 4875)......8.11 INCHES....18 INCHES
BLUE CANYON..........(EL 5280)......4.87 INCHES....60 INCHES

...RAIN TOTALS FROM THE COCORAHS AND SPOTTER OBSERVERS SINCE
SATURDAY EVENING...

STOCKTON 2.1NW.............(EL 7)...........0.92
STOCKTON 3.3SE.............(EL 23)..........0.87
SACRAMENTO 2.0SE...........(EL 34)..........2.05
STOCKTON 5.8NNE............(EL 35)..........1.15
TRACY 2.1W.................(EL 37)..........0.37
LODI 1.0NNW................(EL 43)..........1.28
CARMICHAEL 0.9S............(EL 108).........1.71
CARMICHAEL 1.4W............(EL 109).........1.94
CARMICHAEL 0.9NE...........(EL 130).........1.75
FOLSOM 2.4SW...............(EL 194).........1.92
FOLSOM 1.2SSE..............(EL 362).........2.09
COTTONWOOD 0.5NNE..........(EL 452).........1.06
LAKE OF THE PINES 4.7NWN...(EL 1510)........3.24
LAKE OF THE PINES 1.3NNW...(EL 1528)........3.60
LAKE OF THE PINES 1.0WSW...(EL 1576)........3.11
SIMS.......................(EL 1650).......13.84
ALTA SIERRA 2.3WSW.........(EL 1677)........4.09
SONORA 0.4W................(EL 1771)........4.09
ALTA SIERRA 1.3S...........(EL 2154)........3.51
ALTA SIERRA 0.4WSW.........(EL 2303)........3.75
GRASS VALLEY 2.4S..........(EL 2331)........4.10
GRASS VALLEY 0.6NNW........(EL 2661)........5.00
PACIFIC HOUSE..............(EL 3450)........7.46
SHINGLETOWN 5.3ENE.........(EL 3964)........3.86
KINGVALE 1.3WSW............(EL 6035)........8.51...SNOW...96 INCHES

...SKI AREAS...   SNOWFALL    LAST 24 HOURS    STORM TOTAL

SIERRA AT TAHOE.............36 TO 48 INCHES...53 INCHES
BOREAL......................34 TO 40 INCHES...57 TO 64 INCHES
KIRKWOOD....................43 TO 48 INCHES...53 TO 64 INCHES
SUGAR BOWL..................25 TO 37 INCHES...49 TO 68 INCHES

PALMER
Special weather statement, Mar 4, 11:30 AM PST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1130 AM PST WED MAR 04 2009

CAZ013>019-063-064-066>069-050300-
1130 AM PST WED MAR 04 2009

...RAIN AND SNOWFALL TOTALS THROUGHOUT INTERIOR NORTHERN CALIFORNIA
FROM SATURDAY FEBRUARY 28 THROUGH WEDNESDAY MARCH 4...

A TROUGH OF LOW PRESSURE DEVELOPED OFF OF THE CALIFORNIA COAST THIS
WEEKEND...SENDING A SERIES OF SYSTEMS ACROSS NORTHERN CALIFORNIA
STARTING SATURDAY NIGHT AND CONTINUING THROUGH THIS MORNING.  THESE
SYSTEMS STARTED OUT ON THE WARM SIDE...WITH SNOW LEVELS PRIMARILY
RANGING ABOVE 6000 AND 7000 FEET.  COLDER AIR FINALLY MOVED INTO THE
REGION MONDAY NIGHT AND TUESDAY...WITH SNOW LEVELS FALLING TO
BETWEEN 2500 AND 3000 FEET BY TUESDAY EVENING.  THEREFORE...THE
MAJORITY OF THE PRECIPITATION FELL AS RAIN.  THE FOLLOWING ARE STORM
TOTALS AND LIQUID EQUIVALENTS FROM THESE STORMS...AND FINAL SNOW
DEPTHS REPORTED AT SOME OF THE RECORDING SITES.

...RAIN TOTALS FROM THE ASOS AND COOP OBSERVERS...

SHASTA DAM...........(EL 1075)......4.60
REDDING..............(EL 502).......0.94
RED BLUFF............(EL 349).......1.02
CHICO................(EL 238).......1.77
OROVILLE.............(EL 192).......1.94
PARADISE.............(EL 1750)......3.88
MARYSVILLE...........(EL 62)........1.85
KONOCTI..............(EL 2163)......4.88
SACRAMENTO...........(EL 25)........1.75
SACRAMENTO EXECUTIVE.(EL 21)........1.90
SACRAMENTO INTERNATIONAL.(EL 25)....2.08
VACAVILLE............(EL 113).......1.87
STOCKTON.............(EL 27)........0.52
MODESTO..............(EL 97)........0.45
GRASS VALLEY.........(EL 2500)......4.79
SUTTER HILL..........(EL 1300)......2.82
SAN ANDREAS..........(EL 1100)......2.41
SONORA...............(EL 1750)......4.36

...LIQUID EQUIVALENT TOTALS SINCE SATURDAY EVENING AND SNOW DEPTH
FROM THE ASOS AND COOP OBSERVERS...

BURNEY...............(EL 3158)......2.91 INCHES....T
QUINCY...............(EL 3408)......6.79 INCHES....7 INCHES
CHESTER..............(EL 4525)......4.14 INCHES....13 INCHES
MINERAL..............(EL 4875)......8.11 INCHES....18 INCHES
BLUE CANYON..........(EL 5280)......4.87 INCHES....60 INCHES

...RAIN TOTALS FROM THE COCORAHS AND SPOTTER OBSERVERS SINCE
SATURDAY EVENING...

STOCKTON 2.1NW.............(EL 7)...........0.92
STOCKTON 3.3SE.............(EL 23)..........0.87
SACRAMENTO 2.0SE...........(EL 34)..........2.05
STOCKTON 5.8NNE............(EL 35)..........1.15
TRACY 2.1W.................(EL 37)..........0.37
LODI 1.0NNW................(EL 43)..........1.28
CARMICHAEL 0.9S............(EL 108).........1.71
CARMICHAEL 1.4W............(EL 109).........1.94
CARMICHAEL 0.9NE...........(EL 130).........1.75
FOLSOM 2.4SW...............(EL 194).........1.92
FOLSOM 1.2SSE..............(EL 362).........2.09
COTTONWOOD 0.5NNE..........(EL 452).........1.06
LAKE OF THE PINES 4.7NWN...(EL 1510)........3.24
LAKE OF THE PINES 1.3NNW...(EL 1528)........3.60
LAKE OF THE PINES 1.0WSW...(EL 1576)........3.11
SIMS.......................(EL 1650).......13.84
ALTA SIERRA 2.3WSW.........(EL 1677)........4.09
SONORA 0.4W................(EL 1771)........4.09
ALTA SIERRA 1.3S...........(EL 2154)........3.51
ALTA SIERRA 0.4WSW.........(EL 2303)........3.75
GRASS VALLEY 2.4S..........(EL 2331)........4.10
GRASS VALLEY 0.6NNW........(EL 2661)........5.00
PACIFIC HOUSE..............(EL 3450)........7.46
SHINGLETOWN 5.3ENE.........(EL 3964)........3.86
KINGVALE 1.3WSW............(EL 6035)........8.51...SNOW...96 INCHES

...SKI AREAS...   SNOWFALL    LAST 24 HOURS    STORM TOTAL

SIERRA AT TAHOE.............36 TO 48 INCHES...53 INCHES
BOREAL......................34 TO 40 INCHES...57 TO 64 INCHES
KIRKWOOD....................43 TO 48 INCHES...53 TO 64 INCHES
SUGAR BOWL..................25 TO 37 INCHES...49 TO 68 INCHES

PALMER
Local storm report, Mar 4, 3:38 PM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
338 PM PST WED MAR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             S COTTONWOOD            40.39N 122.28W
03/04/2009  E0.25 INCH       SHASTA             CA   LAW ENFORCEMENT

            CHP IS REPORTING 1 1/2 TO 2 INCHES OF HAIL ON THE ROADWAY
            COVERING PORTIONS OF INTERSTATE 5.

0259 PM     HAIL             5 NE WILLOWS            39.57N 122.13W
03/04/2009  E0.25 INCH       GLENN              CA   LAW ENFORCEMENT

            THE GLENN COUNTY SHERRIFS REPORTED NICKEL SIZE HAIL IN
            FRUTO.

&&

CPALMER

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:43 PM PSTSevere Thunderstorm WarningSTOGlenn62 min

Nearby

Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.